MAUDE Adverse Event Report: INARI MEDICAL, INC. REVCORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. REVCORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 44-101
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
A patient with deep vein thrombosis (dvt) and preexisting venous stents underwent thrombectomy with inari devices on (b)(6) 2024.The clot age was estimated at 180 days.During thrombectomy, flowtriever catheter, xl disks were placed above the patient's inferior vena cava (ivc) filter and intravascular ultrasound (ivus) was used to obtain measurements.After access was obtained, a revcore thrombectomy catheter (revcore) was advanced into the left popliteal vein.The revcore was used at the proximal edges of the stent and moved distally, using the scrubbing technique.No clot was removed after three passes.On the fourth pass, the physician moved the device inferior to superior, towards the confluence, and the medical team noticed the radiopaque tip was separated from the catheter and remaining on the guidewire, inferior to the stent.The medical team attempted to snare and aspirate the tip; however, the tip was irretrievable.The radiopaque tip remains in the patient, and a cook covered stent was placed on top of the tip.The case was concluded.There was no resulting patient injury or damage to the preexisting stents.Postoperatively, the patient is doing well in stable condition.
 
Additional Manufacturer Narrative
The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.The device has been returned to the manufacturer for evaluation.Upon completion of the investigation a follow-up report will be submitted.There have been no similar complaint events for this lot number.The device labeling includes the following warning statement: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." stent entanglement is identified in the device labeling as a potential complication.Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
The revcore thrombectomy catheter (revcore) was returned to the manufacturer and evaluated.The catheter was returned and visually inspected and photographs provided from the case were reviewed and no manufacturing deficiencies were identified.Additionally, no manufacturing deficiencies were observed during the adhesive residue test.A definitive root cause could not be established during the investigation; however, it was determined that the field failure may have been related to the device navigating a torturous anatomy.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There have been no similar complaint events for this lot number.Manufacturer reference #: (b)(4).

Brand Name
REVCORE THROMBECTOMY CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith herbert
6001 oak canyon
suite 100
irvine, CA 92618
6513236314
MDR Report Key19262242
Report Number3020347218-2024-00023
Device Sequence Number2607919
Product Code QEW
UDI-Device Identifier00850291007383
UDI-Public00850291007383
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K223609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number44-101
Device Lot Number23070100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale